Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 33, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Dec 29, 2017, 10:15 AM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2017, 10:15 AM PST (18:15 UTC)
- Expired
- Dec 30, 2017, 10:15 AM PST
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).
- Action stage
- 49.66 ft
- Minor stage
- 50.86 ft
- Moderate stage
- 51.66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
453 WGUS46 KOTX 291815 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Spokane, WA 1015 AM PST Fri Dec 29 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx && IDC057-WAC075-300615- /O.NEW.KOTX.FL.W.0033.000000T0000Z-000000T0000Z/ /PACI1.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 1015 AM PST Fri Dec 29 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Paradise Creek at Moscow. * until noon Saturday 30 Dec 2017 * At 10 AM Friday the stage was 8.0 feet. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$
2 follow-up statements
435 WGUS86 KOTX 292210 FLSOTX Flood Statement National Weather Service Spokane, WA 210 PM PST Fri Dec 29 2017 ...The flood warning continues for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties Heavy rain and melting snow are causing the Paradise Creek to rise rapidly. Precipitation is expected to end around midnight which will allow the creek to quickly recede. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx && IDC057-WAC075-301200- /O.CON.KOTX.FL.W.0033.171229T1800Z-171230T1200Z/ /PACI1.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 210 PM PST Fri Dec 29 2017 The Flood Warning continues for The Paradise Creek at Moscow. * from Friday morning to late tonight. * At 1:45 PM Friday the stage was 8.80 feet. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 10.0 feet...Water will be up to the homes near the intersection of Bridge and Hillcrest. Intersection at 5th and Roosevelt will be flooded. Water will be out of the banks at the D Street bridge. Storm drains along Main Street will be backed up and overflowing. Mountainview Park will be flooded. Bike path along the creek near the University will be under 6 inches of water. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$
288 WGUS86 KOTX 300858 FLSOTX Flood Statement National Weather Service Spokane, WA 1258 AM PST Sat Dec 30 2017 ...The flood warning is cancelled for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow AFFECTING Latah and Whitman Counties The heavy rain and melting snow that caused Paradise Creek to rise rapidly this afternoon has pushed out of the area and Paradise Creek has receded below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx && IDC057-WAC075-300928- /O.CAN.KOTX.FL.W.0033.000000T0000Z-171230T1200Z/ /PACI1.1.RS.171230T0445Z.171230T0500Z.171230T0700Z.NR/ 1258 AM PST Sat Dec 30 2017 The Flood Warning is cancelled for The Paradise Creek at Moscow. * At 11:45 PM Friday the stage was 9.12 feet. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 10.0 feet...Water will be up to the homes near the intersection of Bridge and Hillcrest. Intersection at 5th and Roosevelt will be flooded. Water will be out of the banks at the D Street bridge. Storm drains along Main Street will be backed up and overflowing. Mountainview Park will be flooded. Bike path along the creek near the University will be under 6 inches of water. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 4:25 AM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 29, 4:25 AM PST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
425 AM PST Fri Dec 29 2017
.SYNOPSIS...
A stronger weather system will move across the region today and
tonight. Heavy snow is expected in the mountains as well as a
wintry mix of precipitation for the Columbia Basin into the
Spokane area. High pressure will arrive by late in the weekend
and early next week which will deliver a drier and colder weather
pattern for the start of the New Year.
&&
.DISCUSSION...
Today through Saturday...A complex pattern has been over the Pac NW
for and will continue for at least another 24 hours or so. One
warm front moved through the southern portion of the forecast area
Thursday/Thursday evening and the next will move into the region
today. A cold front will move through the region tonight and
Saturday to bring an end to the precipitation for most areas. The
exception being the orographically enhanced showers near the
Cascade crest and the Idaho Panhandle mountains. Current radar
imagery shows light precipitation remaining across the eastern
zones early this morning with the next surge of moisture already
moving in from the west. So any break in the precipitation will be
brief. This last warm front looks to be fairly potent with
moderate to heavy precipitation by late this morning and lingering
into this evening.
Hazards and impacts: The mountains will see quite a bit of additional
snow today and this evening. Winter Weather Warnings for heavy
snow have been issued and will be continued for these areas for
heavy snow. Warm warm air advection today will push over a dome of
cold surface air this morning and result in several hours of
mixed precipitation with snow turning to freezing rain and finally
to rain through the morning for the Wenatchee area/Waterville
Plateau, the Columbia basin, the western WA Palouse, and the
Spokane-Coeur D'Alene corridor. Freezing rain amounts between a
tenth and two tenths will be possible before the precipitation
turns to rain and a Winter Weather Advisory for these areas look
good and will also be continued. Southeast winds have helped to
mix out the cooler air for the Idaho Palouse and the Lewiston
area.
For Saturday...As mentioned above snow showers will remain over
the Cascades and the Panhandle mountains in westerly flow. Snow
showers will have the possibility to build back to the west as far
east as the Washington Palouse and the West Plains Saturday.
Another 2-4 inches of snow will be possible for the mountains with
light accumulations possible for the lower elevations. Winds will
increase behind the cold front with gusts 25-30 mph on the ridges
and across the Basin, and the Palouse. Tobin
Saturday Night through Friday: The upper level ridge will build
along the west coast and the storm that brought widespread snow,
freezing rain and rain to the region will exit to the east.
Saturday evening there may be some light snow in the Idaho
Panhandle, mainly across Shoshone county as that weather system
exits. The models agree on the ridge axis placement through about
early Monday morning. Then they begin to disagree on energy and
moisture moving through the ridge. There could be some light snow
in the Cascades Tuesday. Then Tuesday night through Friday there
is a slight chance of snow at times. Confidence is not high due
to the models lack of agreement on the small scale features.
Temperatures will remain below average through Wednesday, then
temperatures will creep up towards near average. /Nisbet
&&
.AVIATION...
12Z TAFS: No major changes to the Aviation forecast this morning
as a winter storm will impact the region the next 24 hours. One
weather system is making an exit to the east early this morning
and resulting in mixed precipitation for the eastern TAF sites.
The exception is KPUW/KLWS where SE winds have mixed out the
cooler surface air and the precipitation is as mainly rain and
should remain rain. the remainder of the TAF sites will have a
messy next 18-24 hours as the cooler surface air will be slower to
mix out. A second warm front will bring another round of mixed
precipitation to the region a little later this morning.
Temperatures do look to warm above freezing by early afternoon,
but until then expect light to moderate SN/PL/FZRA/RA. Lastly a
cold front will move through the region from west to east this
evening and while this will result in a drier forecast, we do
expect fog/stratus and SW WInds 15-20kts with gusts 20-30 kts
after 06z. Tobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 36 31 32 18 27 14 / 100 100 20 10 0 0
Coeur d'Alene 35 31 33 19 29 14 / 100 100 40 10 0 0
Pullman 43 34 35 24 31 18 / 100 100 10 10 0 0
Lewiston 44 36 41 26 33 23 / 90 80 10 0 0 0
Colville 30 26 32 12 25 10 / 100 90 30 0 0 0
Sandpoint 29 24 29 14 25 12 / 100 100 90 10 10 0
Kellogg 33 26 31 19 28 15 / 100 100 100 30 10 0
Moses Lake 33 28 39 21 30 18 / 90 50 10 0 0 0
Wenatchee 29 28 38 20 27 20 / 90 60 10 0 10 10
Omak 28 25 33 16 25 14 / 90 70 20 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 10 AM PST Saturday for Central
Panhandle Mountains-Northern Panhandle.
Winter Storm Warning until noon PST today for Coeur d'Alene
Area.
WA...Winter Storm Warning from noon today to 10 AM PST Saturday for
Northeast Mountains-Okanogan Highlands.
Winter Weather Advisory until 6 PM PST this evening for
Waterville Plateau-Wenatchee Area.
Winter Storm Warning until 10 AM PST Saturday for East Slopes
Northern Cascades.
Winter Weather Advisory until noon PST today for Spokane Area.
Winter Weather Advisory until 4 AM PST early this morning for
Washington Palouse.
Winter Weather Advisory until noon PST today for Moses Lake Area-
Upper Columbia Basin.
&&Hazardous weather outlook, Dec 29, 4:08 AM PST, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 408 AM PST Fri Dec 29 2017 IDZ001>004-026-027-WAZ031>038-041>044-301400- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 408 AM PST Fri Dec 29 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT A strong winter storm will impact the region today and tonight. This storm will bring the potential for heavy snow to locations north of Interstate 90, with mainly rain south of I-90. Freezing rain is likely in the Columbia Basin, The Wenatchee/Waterville Plateau area, portions of the Washington Palouse, and the Spokane- Coeur D'Alene areas. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Dec 29, 5:30 AM PST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
530 AM PST FRI DEC 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW PINEHURST 47.54N 116.23W
12/29/2017 E16.0 INCH SHOSHONE ID PUBLIC
REPORT VIA SOCIAL MEDIA.
0445 AM SNOW WALLACE 47.47N 115.92W
12/29/2017 E12.0 INCH SHOSHONE ID PUBLIC
WALLACE INN.
1000 PM SNOW 9 SE ELMIRA 48.40N 116.31W
12/28/2017 E9.8 INCH BONNER ID TRAINED SPOTTER
SWE 0.7" STILL SNOWING.
0435 AM SNOW RATHDRUM 47.81N 116.89W
12/29/2017 E6.0 INCH KOOTENAI ID PUBLIC
REPORT FROM SOCIAL MEDIA.
0349 AM SNOW POST FALLS 47.71N 116.94W
12/29/2017 E4.0 INCH KOOTENAI ID PUBLIC
REPORT FROM SOCIAL MEDIA.
1159 AM SNOW 3 NW AIRWAY HEIGHTS 47.68N 117.63W
12/28/2017 E0.4 INCH SPOKANE WA CO-OP OBSERVER
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:53 AM PST | Areal Flood Advisory | OTX | Latah, Lewis, Nez Perce | 24 hr |
Nearby
River Flood Warnings in Idaho, 2017River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.